Hail, Chicot
- When
- May 15, 11:28 AM CST
- Where
- Chicot County, 4 mi S of Lake Vlg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.272, -91.280
A storm system developed across the Southern Plains and moved eastward into the Midwest. This system pushed a decent cold front into the region which sparked a round of severe thunderstorms as the front clashed with the moist and unstable airmass across the South.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A storm system developed across the Southern Plains and moved eastward into the Midwest. This system pushed a decent cold front into the region which sparked a round of severe thunderstorms as the front clashed with the moist and unstable airmass across the South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 15, 9:42 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1042 AM CDT TUE MAY 15 2007 .DISCUSSION...ANALYSIS THIS MORNING SHOWS THE HIGH PRESSURE IS CONTINUEING TO DRIFT TO THE EAST WITH THE APPROACHING COLD FRONT STRETCHING FROM CENTRAL MO THROUGH SOUTH CENTRAL OK. THIS IS PUTTING THE ARKLAMISS REGION UNDER SLY TO SELY FLOW. THIS HAS ALLOWED FOR AN INCREASE IN MOISTURE OVER THE AREA...ESPECIALLY OVER THE SOUTHWEST. DEW POINTS HAVE BEGUN TO REACH THE 70 DEGREE MARK OVER THIS REGION. FOR THE EASTERN HALF OF THE CWFA...DEW POINTS SEEM TO BE ON TRACK. INSTABILITY IS ALSO OVER THE WEST...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. WITH THIS IN MIND...AGREE WITH THE PREVIOUS FORECASTER THAT THE BULK OF THE ACTIVITY AND ANY STRONG STORMS THAT DEVELOP WILL MAINLY BE OVER THE WESTERN HALF OF THE CWFA THIS AFTERNOON. AS FAR AS TIMING IS CONCERNED FOR THIS AFTERNOON...I AGREE WITH THE PREVIOUS FORECAST FOR ISOLATED ACTIVITY TO BEGIN TO INITIATE OVER MAINLY THE WESTERN HALF OF THE CWFA AROUND NOON. WILL ALSO CONTINUE MENTION OF HAZE ACROSS THE ENTIRE AREA AS WE HAVE CONTINUED TO SEE THIS OVER THE PAST 24 HOURS. SELY FLOW OVER THE FLORIDA FIRES WILL CONTINUE TO PROVIDE HAZY CONDITIONS OVER THE AREA UNTIL THE FRONT MAKES IT THROUGH THE AREA BY TOMORROW. TEMPERATURES ACROSS MAINLY THE WESTERN HALF OF THE REGION HAVE BEEN QUICKER TO RISE THAN ORIGINALLY EXPECTED. WENT AHEAD AND BUMPED UP HIGH TEMEPERATURES A BIT TO ACCOUNT FOR THIS. OTHER THAN TEMPS AND DEW POINTS...THE FORECAST LOOKS TO BE ON TRACK AND DID NOT NEED ANY OTHER CHANGES. && .AVIATION...HAZE ACROSS THE ARKLAMISS REGION WILL ALLOW SITES TO SEE PERIODS OF MVFR FLIGHT CATEGORIES THROUGH TODAY. BEGINNING THIS AFTERNOON SOME SITES WILL BEGIN TO SEE THE POSSIBILITY FOR FLIGHT CATEGORIES TO BE AFFECTED BY ISOLATED AFTERNOON CONVECTION. THESE WILL MAINLY AFFECT GLH...GWO...AND JAN THROUGH THIS EVENING. THERE WILL BE A TIME PERIOD IN THE LATE EVENING AND OVERNIGHT HOURS WHEN ACTIVITY WILL DIE DOWN. BUT THIS WILL PICK UP AGAIN AFTER MIDNIGHT IN THE NORTHWEST AND SPREAD SOUTHEAST OVERNIGHT AS THE FRONT MOVES THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 65 80 55 / 45 51 61 6 MERIDIAN 84 63 80 55 / 11 33 67 8 VICKSBURG 85 67 80 55 / 57 61 41 5 HATTIESBURG 84 65 81 59 / 37 20 70 12 NATCHEZ 83 65 79 54 / 61 51 60 3 GREENVILLE 86 63 77 54 / 54 68 28 3 GREENWOOD 85 64 75 52 / 42 65 35 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1141 AM CDT TUE MAY 15 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161004- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1141 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE DELTA REGION...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. THE RISK FOR LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE GREATEST ALONG AND WEST OF A GREENWOOD TO HOLLY BLUFF MISSISSIPPI TO DELHI LOUISIANA LINE THROUGH ABOUT 9 PM THIS EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. OTHERWISE...THERE WILL BE A RISK FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER THE WEST HALF OF THE OUTLOOK AREA...PRIMARILY TO THE WEST OF THE INTERSTATE 55 CORRIDOR. DAYTIME HEATING WILL CREATE AN UNSTABLE AND MOIST ENVIRONMENT...LEADING TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS TO 45 MPH. THERE WILL ALSO BE A RISK FOR STRONG THUNDERSTORMS LATE TONIGHT OVER NORTH AND WEST PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT THAT SHOULD MOVE THROUGH NORTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT. THE THUNDERSTORMS MAY FORM INTO A LINE WHICH WOULD ENHANCE THE RISK FOR STRONG WIND GUSTS OF UP TO 50 MPH...GENERALLY ALONG AND WEST OF THE NATCHEZ TRACE PARKWAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE OUTLOOK AREA EARLY WEDNESDAY...STRONG THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AREA SOUTH OF INTERSTATE 20 WHERE GREATER HEATING IS EXPECTED TO CONTRIBUTE TO A MORE UNSTABLE AIRMASS. THUNDERSTORMS ARE EXPECTED TO END OVER THE ENTIRE AREA BY EARLY WEDNESDAY EVENING. IF WIDESPREAD RAINFALL ASSOCIATED WITH THE COLD FRONT ENDS UP BEING VERY LIGHT...THEN GREATER FIRE DANGER POTENTIAL WILL DEVELOP THURSDAY INTO FRIDAY. SEVERAL MONTHS OF BELOW NORMAL RAINFALL HAVE RESULTED IN VERY DRY GROUND CONDITIONS ACROSS MUCH OF THE OUTLOOK AREA. WITH RELATIVE HUMIDITY EXPECTED TO FALL TO NEAR OR BELOW 35 PERCENT AND WINDS EXPECTED TO INCREASE TO NEAR 15 MPH THURSDAY...A GREATER RISK FOR WILDFIRES WOULD RESULT. BE SURE TO KEEP UP TO DATE WITH THE LATEST FIRE DANGER ASSESSMENT. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED EARLY THIS EVENING FOR THE DELTA REGION...OTHERWISE IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 164 km away, was scanning. The volume nearest the first event began at 17:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33252, 33263.